Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 70, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 1, 2006, 1:00 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2006, 1:00 PM CDT (18:00 UTC)
- Expired
- Sep 2, 2006, 8:00 AM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 011801
FFWSJU
PRC127-012100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
200 PM AST FRI SEP 1 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING...
FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
SAN JUAN
* UNTIL 500 PM AST
*FOR PEOPLE ALONG THE FOLLOWING RIVER(S)...
RIO PIEDRAS
* AT 156 PM AST...A RIVER LEVEL SENSOR INDICATED THAT THE WATER
LEVELS ALONG THE RIO PIEDRAS AT CUPEY...SENORIAL AND CAIMITO WERE
ABOVE FLOOD STAGE AND STILL RISING. A WATER SURGE IS OCCURRING AND
WILL CONTINUE DOWNSTREAM...RESULTING IN A SIGNIFICANT WATER RISE IN
OTHER AREAS AND FLASH FLOODING OF AREAS ALONG THE RIVER BANKS.
ALSO...ADDITIONAL RAINFALL WILL CONTINUE AND WILL FURTHER
AGGRAVATE ONGOING FLOOD PROBLEMS AND RESULT IN NEW FLASH FLOODING
IN OTHER AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1841 6602 1838 6602 1838 6602
$$
BCS/RAM/AASWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 11:19 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Sep 1, 11:19 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1219 PM AST FRI SEP 1 2006 .UPDATE... SKIES BECAME PARTLY CLOUDY ACROSS THE ENTIRE REGION DURING THE LATE AFTERNOON HOURS AS PATCHES OF SHALLOW LOW LEVEL MOISTURE MOVED RAPIDLY ACROSS THE LOCAL AREA. SOME OF THE ACCOMPANYING SHOWERS MOVED OVER PARTS OF THE LOCAL ISLANDS AND PRODUCED MODERATE TO LOCALLY RAINFALL IN SOME AREAS. SATELLITE IMAGERY INDICATED THAT THE UPPER TROUGH (TUTT) HAS NOW SHIFTED TO JUST NORTHWEST OF THE LOCAL AREA WITH AN INDUCED LOW TO MID LEVEL TROUGH NOW MOVING ACROSS THE MONA PASSAGE. MEANWHILE...UPPER HIGH PRESSURE RIDGE CONTINUES TO BUILD INTO THE AREA FROM THE CENTRAL ATLANTIC. SURFACE HIGH PRESSURE RIDGING DOMINATES THE LOCAL AREA WITH PATCHES OF SHALLOW MOISTURE BEING BROUGHT ACROSS THE REGION IN A MODERATE TRADE WIND FLOW. THE LOCAL UPPER AIR SOUNDINGS...ESPECIALLY MACM (SAINT MARTEEN) SHOWED A RELATIVELY DRIER AIRMASS MOVING INTO THE AREA OVER THE NEXT DAY OR SO...THIS IS ALSO SUGGESTED BY THE LATEST GFS MODEL GUIDANCE. THEREFORE ONLY MINOR CHANGES WERE MADE TO THE INHERITED FORECAST TO REFLECT PRESENT AND EXPECTED SHORT TERM FORECAST CONDITIONS. SATELLITE IMAGERY ALSO SHOWED A VOLCANIC ASH PLUME EXTENDING APPROXIMATELY 100 MILES DUE WEST FROM THE ISLAND OF MONTSERRAT... HOWEVER EXPECT NO SIGNIFICANT SHIFT IN THE PRESENT WIND FLOW AT THE MOMENT. /RAM && .PREV DISCUSSION... DISCUSSION...AN UPPER LEVEL LOW PRESSURE SYSTEM NORTH TO NORTHWEST OF THE AREA ALLOWED SOME TRADE WIND SHOWERS TO BECOME THUNDERSTORMS DURING THE NIGHT BUT THESE REMAINED OVER THE ATLANTIC AND CARIBBEAN COASTAL WATERS. WINDS WILL CONTINUE LIGHT AGAIN TODAY BUT A TREND TO INCREASE WAS NOTED IN THE 00Z SOUNDING AND IS SUGGESTED BY GFS MODEL GUIDANCE. THE UPPER LOW IS LOCATED IN A POSITION WHICH FAVORS WEATHER DEVELOPMENT. THEN I AM GOING WITH SCATTERED TO NUMEROUS SHOWERS AGAIN FOR SOME SECTORS OF PUERTO RICO ESPECIALLY WEST-INTERIOR. THE NEXT FEATURE WHICH PROMISES ADDITIONAL RAINFALL IS A TROPICAL WAVE EXPECTED TO AFFECT US DURING MONDAY AFTERNOON THROUGH TUESDAY. SYNOPSIS...AN UPPER LOW NORTH-NORTHWEST OF THE LOCAL AREA IS INDUCING A REFLECTION AT THE SURFACE WHICH WILL PRODUCE ISOLATED THUNDERSTORMS OVER THE CARIBBEAN AND ATLANTIC WATERS. HIGH PRESSURE WILL DOMINATE WEATHER CONDITIONS THROUGH THE WEEKEND BEFORE THE CIRCULATION ASSOCIATED TO A TROPICAL WAVE START TO AFFECT THE LOCAL AREA ON SUNDAY MAINLY SOUTH OF THE AREA. THIS FEATURE WAS ESTIMATED NEAR 54 WEST THIS MORNING. CLIMATE...SEPTEMBER IS THE MONTH WITH HIGHER PRECIPITATION AMOUNTS FOR THE WEST SECTIONS OF PUERTO RICO AND PART OF THE WEST- INTERIOR. HIGHER CHANCES OF RAINFALL TODAY ARE OVER THE WEST AND WEST-INTERIOR. && .PRELIMINARY POINT TEMPS/POPS... SJU 88 79 88 79 / 40 30 30 40 STT 88 77 88 77 / 50 40 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 09
Hazardous weather outlook, Sep 1, 5:30 AM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST FRI SEP 1 2006 PRZ001>013-AMZ710>750-011000- 630 AM AST FRI SEP 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT... A RELATIVELY DRY AIR MASS WILL PREVAIL ACROSS THE LOCAL AREA. HOWEVER...THERE WILL BE ENOUGH LINGERING MOISTURE TO HELP FOR DIURNAL SHOWERS DURING THE AFTERNOON HOURS...ESPECIALLY ACROSS PARTS OF THE INTERIOR AND NORTHWEST SECTIONS OF THE ISLAND. LOCALLY HEAVY RAINFALL IS POSSIBLE IN THESE AREAS THIS AFTERNOON...AND URBAN AND SMALL STREAM FLOODING IS LIKELY. .DAYS TWO THROUGH SEVEN...A TROPICAL WAVE IS EXPECTED TO PASS ACROSS OR JUST SOUTH OF THE LOCAL AREA SATURDAY NIGHT THROUGH SUNDAY. ANOTHER TROPICAL WAVE TO MOVE ACROSS THE LOCAL AREA MONDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. VIZ001-002-AMZ710>730-011000- 630 AM AST FRI SEP 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT... ISOLATED TO SCATTERED SHOWERS ARE EXPECTED TODAY...MAINLY OVER THE ADJACENT COASTAL WATERS. .DAYS TWO THROUGH SEVEN...A TROPICAL WAVE IS EXPECTED TO PASS ACROSS OR JUST SOUTH OF THE LOCAL AREA SATURDAY NIGHT THROUGH SUNDAY. ANOTHER TROPICAL WAVE TO MOVE ACROSS THE LOCAL AREA MONDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.